Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urology Topics

Question: frequent urination


 anonymous11223345 - Sat Aug 02, 2008 7:41 am

Horsetail is a herb which is found to be useful for overactive bladder:
http://www.morethanalive.com/Horsetail- ... ass-powder
http://www.herbs2000.com/herbs/herbs_horsetail.htm

Is it safe to take? are there any sideeffects?

thanks
 Dr. Safaa Mahmoud - Wed Oct 29, 2008 9:25 am

User avatar Hello,

Alternative medicine like herbal medicine is known also as a traditional medicinal or folk medicine. It is base on the use of plants and their extracts as a source for trace minerals. Silica is one of these minerals and is important to many body organs although a relatively rare element.

There are food sources of silica like cereals, especially oats and rice, cucumbers, asparagus, lettuce cabbage, onions, potatoes, sunflower seeds and strawberries.

Other sources of silica like horsetail in the form of a preparation of silica supplements. In medicine the safety and efficacy of each plant should be tested in different clinical trial phases before they are recommended for medical use. Pharmaceutical companies claim it is a good source for silica. In addition, consumers may think being natural it should be safe. However, they may interact with drug of proven efficacy or they may be contaminated, so there are risks that are not examined to make their recommendation by physicians an option.

I would advise you to follow up with your doctor and to discuss with him your concerns.

Please keep us updated.
Best regards.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us